Ecstasy warning for T in the Park
Doctors are concerned music fans at this weekend's T in the Park could take fake ecstasy tablets, which have been linked to the deaths of seven people.
Dr Richard Stevenson, from Glasgow Royal Infirmary, said numerous other people had been admitted to intensive care after taking the pills.
The green pills, with a Rolex crown stamped on them, often contain a dangerous chemical called PMA.
They cause extremely high temperatures, hallucinations and convulsions.
An 18-year-old woman from Alexandria in West Dunbartonshire died on Tuesday morning after taking the tablets.
Six others from Glasgow, Lanarkshire and Ayrshire have died during the past two months.
A further 10 people are said to have died in Northern Ireland in the past three months after taking similar tablets.
Dr Richard Stevenson, a specialist doctor in emergency medicine, said it was very important to get early treatment for patients who have taken the pills.
He said: "Initially it starts off with hyperactivity, unable to sit still, they are quite restless.
"Then the hallucinations start to kick in. They are very frightening for the individual."
He added: "They're not pleasant and they become combative, quite aggressive and they are confused about their surroundings and who is trying to help them.
"Then their body temperature starts to rise quite dramatically and it is that which is what is killing these individuals. We need to get their body temperature down as fast as possible."
Dr Stevenson said the T in Park music festival, which will see up to 80,000 people gather at Balado in Perth and Kinross from Friday, was a "major concern" for the medical profession.
"We want people to go and enjoy themselves," he said.
"We want them to have a good time but we really are emphasising that other chemicals are being sold as ecstasy.
"We want to emphasise that these tablets are being sold as ecstasy - they are not, and these tablets will kill people."